Texas, 2024Drought in Texas, November 1 to 11, 2024
November 1 to 11, 2024 · NWS FWD · 1 event in 1 county or zone
Severe to extreme drought conditions impacted Montague County through the middle of the month, but conditions improved after beneficial rainfall was received.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe to extreme drought conditions impacted Montague County through the middle of the month, but conditions improved after beneficial rainfall was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 6:30 PM CST, 5 hours 30 minutes earlier. Its key messages:
- Halloween trick-or-treating will be rain-free with temperatures in the 50s and 60s and mostly clear skies.
- An unsettled pattern will bring additional on and off rainfall through the weekend and into early next week.
Area forecast discussion, Oct 31, 6:30 PM CST, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
730 PM CDT Thu Oct 31 2024
...New Short Term, Aviation...
.KEY MESSAGES...
- Halloween trick-or-treating will be rain-free with
temperatures in the 50s and 60s and mostly clear skies.
- An unsettled pattern will bring additional on and off rainfall
through the weekend and into early next week.
&&
.SHORT TERM... /NEW/
/Tonight through Saturday Morning/
The front that brought us our earlier rain chances is now south of
the region. With post-frontal drier and cooler air in place, any
trick-or-treating plans should remain rain-free this evening
across North and Central Texas. Temperatures will decrease into
the mid 50s and 60s, making for a cool night to walk around
outside for a while. Any further southward movement of the
frontal boundary will cease later tonight, keeping it stalled
across South/Central Texas. Overnight low temperatures will
bottom out in the upper 40s to mid 60s.
Over Friday morning, the front will be shunted back northward as
a warm front as mid-level ridging in the eastern Gulf builds
northward. This will bring a surge of increased moisture and low
cloud cover across the region tomorrow morning. Increased
isentropic ascent as the front shifts north will work in tandem
with the moisture to promote isolated to scattered showers
tomorrow morning and afternoon, mainly for areas south of I-20.
Increased cloud cover is expected to persist across the region
tomorrow afternoon, which will temper daytime heating and keep
afternoon highs in the mid 70s to low 80s. There is bust potential
within Friday's afternoon temperatures, which is dependent on the
amount of cloud cover observed across the region. We'll need to
keep watch on the clouds tomorrow as any denser cloud cover will
keep temperatures lower than currently forecast.
Additional moisture advection is progged to occur tomorrow night
into Saturday morning as the aforementioned front reaches the Red
River. PWATS > 1.5" will spread northward into North Texas and
will increase rain/storm coverage overnight. Best chances remain
across areas near/west of I-35. Even in the face of increasing
rain chances, overnight lows to kick off the weekend will be a
bit warmer than previous days thanks to the return of southerly
winds and dense cloud cover. Saturday low temperatures will only
bottom out in the 60s region-wide.
Prater
&&
.LONG TERM... /Issued 423 PM CDT Thu Oct 31 2024/
/Friday Night Onward/
November will be starting off quite differently than what North
and Central Texas experienced for the bulk of October, with
multiple rounds of showers and storms expected this weekend into
early next week. Pockets of heavy rain are expected with some of
this activity, with average rain amounts from 1 to 3 inches.
While the beneficial rain is more than welcome, locations near
the Red River have a low chance (10%) of accumulating 5-6 inches
through Tuesday which would result in a greater flood threat.
A much more notable push of moisture will be advecting northward
Friday night which will mark the return of more significant rain
chances heading into Saturday. A deepening upper level trough will
dig southeastward from the PacNW while high pressure remains
situated across the Southeast, and as this occurs, the upper
level flow overhead TX will become increasingly amplified. By
Saturday morning, precipitable water values will likely be
approaching the climatological max (~1.7") for DFW, based on
SPC's Sounding Climatology. The above normal moisture will
interact with the diffluent upper level flow aloft with embedded
impulses to support scattered showers and a few storms Saturday.
This time period is now getting into the range of some of the
higher res guidance, which is favoring areas across the north and
west for the heaviest precipitation Saturday, although there are
some discrepancies in where the focus of these showers and storms
will be greatest. It won't be a washout for everyone, with
precipitation amounts through Saturday likely to be highest along
the Red River/north of I-20, as well as the Big Country.
Generally anywhere from around 0.5"-1.0" is most likely for North
TX, with locally higher amounts where any convection is able to
develop and produce higher rain rates.
Sunday will be a drier day with most of the precipitation focused
in the Texoma region, with a north to south gradient in rain
amounts. Areas near/south of HWY 84 in Central Texas are the least
likely to pick up any wetting rain, with amounts likely to be
less than a tenth of an inch in these locations. However, closer
to the Red River, an additional focus for thunderstorm development
will set up Sunday, in part thanks to being placed underneath a
favorable location of the upper level jet streak and allowing for
ample ascent to occur. Scattered thunderstorms are expected to
develop to the west along a moisture gradient and will spread
northeast later in the day. There is a severe threat primarily for
large hail and damaging winds with this activity as decent
instability should be in place with more than enough bulk layer
shear to support rotating storms, although the extent of which the
severe threat will materialize is still uncertain.
Although dry antecedent conditions are in place, there is a low
flood threat for our northern and western counties primarily with
the activity early next week. This will largely be dependent on
the evolution of Saturday's convection and the extent of the storm
coverage in this area, so the flood threat is also more uncertain
at this time frame. Some model guidance is skewing the mean
rainfall amounts for Saturday's storms, and if these higher
amounts (2+" through Saturday) were to occur, that would result in
a higher flood threat for the additional storms late Sunday and
into Monday.
As the upper level trough finally ejects into the Plains, the
sharpening surface boundary will focus showers and storms through
the rest of the forecast area and gradually exiting into
East/Southeast TX by Monday evening. A severe threat also exists
with the activity Monday for the entire forecast area, although
there is less confidence in how unstable the environment will be
to support severe thunderstorms. The real push of cold air will
move in Monday night into Tuesday morning. As a result, Tuesday
should be about 10 to 15 degrees cooler, with highs in the mid to
upper 60s. Low rain chances are advertised mainly across Central
TX into the midweek in advance of another potential system digging
into the Plains late next week.
Gordon
&&
.AVIATION... /NEW/
/00Z TAFs/
Northerly winds and VFR will persist through tomorrow morning at
all TAF sites. Our earlier cold front will shift back northward
tomorrow morning, bringing a deck of stratus and E-SE winds to the
region. The stratus deck is expected to impact ACT, and
potentially eastern D10. ACT will observe MVFR cigs close to 11Z
tomorrow morning. Within D10, DAL/DFW/GKY have the highest chance
to be impacted by MVFR cigs just after 15Z, and have included a
TEMPO for bkn025 between 16-20Z. Any cigs will eventually lift
back to low VFR tomorrow afternoon, with E-ESE winds less than 10
kts persisting.
There remains low potential for isolated-scattered showers and
storms tomorrow morning and afternoon, but coverage is spotty
enough and focused more towards the west to have low confidence
of any terminal impacts at this time. Therefore, have not
included any mention of precipitation with this issuance.
Prater
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 59 75 68 76 70 / 10 10 70 90 70
Waco 61 80 68 81 68 / 20 40 70 80 50
Paris 54 74 62 74 65 / 10 10 50 80 60
Denton 52 77 64 76 66 / 5 10 70 90 70
McKinney 54 76 64 76 66 / 10 10 60 80 60
Dallas 58 78 67 78 68 / 10 20 70 90 60
Terrell 57 77 66 77 67 / 10 20 60 80 50
Corsicana 62 79 69 80 69 / 20 30 60 80 40
Temple 62 81 67 82 68 / 20 40 50 60 40
Mineral Wells 52 78 64 78 66 / 10 10 70 90 80
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Oct 31, 5:19 PM CST, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
619 PM CDT Thu Oct 31 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
619 PM CDT Thu Oct 31 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A period of wet weather is expected late Friday through early
Tuesday. Some rainfall will be heavy and could result in a low
potential for flooding, especially north of I-20 into the Texoma
region Saturday through Monday. The severe threat Sunday and Monday
is low at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Montague
- When
- November 1, 12:00 AM CST to November 11, 11:59 PM CST
- Where
- Montague forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Severe to extreme drought conditions impacted portions of the county through the middle of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2024$19 million · 25 events
- Drought in Kansas, November 1 to 30, 2024$5.3 million · 2 events
- Flash Flooding and Debris Flows in Puerto Rico, November 1, 2024$67,000 · 8 events
- Drought in West Virginia, November 1 to 30, 202440 events
- Drought in South Dakota, November 1 to 30, 202424 events
- Drought in Tennessee, November 1 to 30, 202422 events
- Drought in Oklahoma, November 1 to 30, 202422 events
- Drought in Iowa, November 1 to 5, 202421 events
- Drought in Nebraska, November 1 to 30, 202421 events
- Drought in Oklahoma, November 1 to 12, 202421 events
- Drought in Nebraska, November 1 to 30, 202420 events
- Drought in Texas, November 1 to 5, 202420 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1225265.